Alert archive / New York / Wind Advisories in 2019
Wind Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Apr 12, 2019, 9:19 AM EDT for Chautauqua County, Erie County, New York. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2019, 9:19 AM EDT (13:19 UTC)
- Expired
- Apr 12, 2019, 2:37 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167 WWUS71 KBUF 121319 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 919 AM EDT Fri Apr 12 2019 NYZ019-085-122100- /O.NEW.KBUF.WI.Y.0013.190412T1319Z-190412T2100Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 919 AM EDT Fri Apr 12 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Buffalo has issued a Wind Advisory, which is in effect until 5 PM EDT this afternoon. * LOCATIONS...Chautauqua and Southern Erie counties. * TIMING...Through late this afternoon. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Winds of this magnitude may bring down a few tree limbs and result in isolated power outages. Winds will also cause trash cans to blow around. Travel in high profile vehicles may be difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong wind gusts of up to 57 mph will make driving difficult and could result in minor property damage. Home owners should secure personal property. && $$
1 follow-up statement
576 WWUS71 KBUF 121837 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 237 PM EDT Fri Apr 12 2019 NYZ019-085-121945- /O.CAN.KBUF.WI.Y.0013.000000T0000Z-190412T2100Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 237 PM EDT Fri Apr 12 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Wind Advisory. Winds have diminished below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Apr 12, 9:08 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 12, 9:08 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
908 AM EDT Fri Apr 12 2019
.SYNOPSIS...
A warm frontal passage will bring a much warmer and breezy day
today. A cold front will sweep across the area late this afternoon
with a round of showers and some thunderstorms. The rain will end
tonight leaving dry, breezy, and cooler weather for Saturday.
A soaking rain is expected Sunday into Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Low pressure centered across southern Minnesota this morning will
move slowly into the upper Great Lakes this afternoon. An
associated warm front has already lifted north of the region,
with a southerly flow behind the front bringing in a warmer air
mass into the region. Temperatures will surge into the 60s,
with a few lower 70s possible in favored downslope areas.
Southerly winds within the warm sector will be rather gusty with
wind gusts in excess of 40 mph possible across most of the
area.
Latest mesoscale guidance including the HRRR/ARW have joined the
slightly faster timing shown by the RGEM/GFS. This is supported
by radar trends, so the latest update reflects showers moving
in 1-2 hours earlier than the previous forecast. Expect these to
reach Buffalo roughly 3 p.m. and Rochester 4 or 5 p.m.
The cold front will enter western New York late this afternoon
and cross the region through this evening. Expect a round
showers with some embedded thunderstorms to sweep through the
area with the front. Severe threat looks limited, though not
zero. Shear profiles look adequate, but instability not overly
impressive with far amount of cloud cover expected. Therefore,
cannot completely rule out a gusty thunderstorm or two.
Given the warmup, there is a remote possibility of fog on the east
end of the lakes. Will keep this out of the forecast for now, as
even the high resolution models don't show a strong signal, but it
may be a brief or pesky issue both overnight and around/after the
cold front, at least on/east of Lake Erie. Some guidance does show
lowering visibilities behind the frontal passage late tonight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Breezy, southwest winds will continue across the region Saturday.
There will be enhancement northeast of the Lakes and slightly
inland. Luckily, southwest winds will promote slow cold air
advection into the region and highs will reach the mid to upper 50's
east-northeast of the Lakes to the low to mid 60's across interior
locations. Sunshine and dry conditions expected.
Focus turns to a dynamic storm system that will track from eastern
TX to western KY Saturday night. High pressure will briefly move
across the eastern Great Lakes during this time and dry conditions
will start Saturday night. A warm front will quickly approach the
region overnight and showers will move into western NY by Sunday
morning. There will be dry air to fight as this moisture approaches
and amounts will be light to start. Showers should hold off east of
Lake Ontario through Saturday night. Low temperatures will fall to
the mid 30's to low 40's.
It gets wet Sunday as anomalously high moisture surges into western
NY and southern parts of the North Country. PWATS will climb above
an inch with 2-3 SD above normal across interior portions of NYS and
1-2 SD above normal across the rest of the region. Rain will spread
northward Sunday morning and encompass the entire region as low
pressure moves into the northern Ohio River Valley. The warm front
that was approaching the region overnight will move northward across
western NY through the day. Low pressure will continue to move
eastward and will extend into western and central NY as an inverted
trough by afternoon. This will enhance lift and likely increase
rainfall intensity. Forecast soundings have a very strong inversion
across western NY through Sunday afternoon however lapse rates above
the inversion may be high enough to produce some thunder across
western NY. It is uncertain whether east of Lake Ontario reaches the
warm sector Sunday as the warm front will likely stall somewhere
across the region and low pressure will eventually track south of
the North Country Sunday night. Although the surface warm front may
not reach the North Country, a strong low-level jet will move
overhead with a strong baroclinic zone stretched from the Niagara
Peninsula to the Saint Lawrence River Sunday and into Sunday
evening. This will move east Sunday night and rain with periods of
heavy rain will track across the North Country as well as western
NY. Widespread rainfall amounts of greater than one inch with
amounts as high as 1.50 inches across far western NY and the eastern
slopes of the Tug Hill through Sunday night. Temperatures will rise
into the upper 40's to low 50's Sunday and fall to the low to mid
40's overnight.
The surface low will move into New England Monday morning. Dry air
will move into western NY giving the region a short break in rain
through Monday morning. A shortwave trough that is driving the
surface low will pass across the region Monday afternoon-Monday
night. More moisture and cold air advection will promote rain
showers through the day. Temperatures will likely rise some Monday
morning however they should fall through the afternoon. High
temperatures will likely be hit in the morning with highs in the mid
to upper 40's across western NY to the low to mid 50's from the
Genesee Valley and east.
Model guidance has backed off from the widespread higher rainfall
amounts. As noted above, the potential for an inch of rain will be
commonplace but it is starting to look hard for places to get 2
inches. The Black River and tributaries are still running high from
recent rain and snow melt, and there still is some snow pack in
place across higher terrain in that basin. MMEFS ensembles show
Watertown, NY getting the closest to minor flood with the 'More
Likely Range' touching minor flood late next week.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Cold air will deepen across the region Monday night, a few wet
snowflakes may mix in with rain showers over the higher terrain.
Through the day Tuesday a weak bubble of high pressure will cross
the region, with subsidence and drier air diminishing cloud cover.
Temperatures at 850 hPa in the low single digits Celsius will bring
another below normal temperature day...with temperatures in the mid
40s to lower 50s.
The dry spell will be short lived as another warm front will lift
back across the Great Lakes region Tuesday night, possibly brushing
by our western zones with a few showers. A better chance for rain
showers will come Wednesday as a warm front extends into our region.
Within an amplified pattern flow, and as a surface low tracks
through the Great Lakes Thursday, showers and thunderstorms will
become likely across our region through the day.
A building upper level ridge Wednesday night and Thursday ahead of
the next weather system will promote mild temperatures, with highs
Thursday rising well into the 60s, to possible lower 70s in the
Genesee Valley.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
VFR conditions are expected through 18Z this afternoon with
mainly mid and upper level cloud cover as a warm front pushes
northward of the region. The main concern this morning is wind
shear, with a 40-50 kt low level jet which will not fully mix to
the surface.
A cold front will move into the region during the mid to late
afternoon hours with a round of showers and a few embedded
thunderstorms. MVFR and local IFR conditions are expected to develop
as the cold front enters WNY and crosses the area with brief
LIFR possible with any stronger storms.
Outlook...
Tonight...MVFR showers likely with a chance of thunderstorms.
Saturday...VFR. Local IFR near/east of the lakes with fog.
Sunday...MVFR/IFR with increasing clouds/rain.
Monday...MVFR with showers.
Tuesday...VFR.
&&
.MARINE...
A warm front will push north of the region today. South of the
boundary gusty south- southeast winds will continue on Lake
Erie. Winds will shift to southwest and remain brisk ahead of an
approaching cold front. The cold front will bring a chance for
thunderstorms late this afternoon through this evening.
Tonight, behind the front winds and waves will relax a bit but may
remain elevated enough to continue Small Craft conditions into
Saturday. Saturday night, winds and waves will subside as high
pressure builds into the eastern Great Lakes and the gradient
relaxes across the region.
A strong area of low pressure will develop over the Ohio River
Valley Region on Sunday. This will likely bring another round of
marine headlines Sunday night into early next week. A brisk
northeasterly flow will develop by Sunday night across the lower
Great Lakes before turning westerly by Monday and continuing to
remain brisk.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
040-041.
Small Craft Advisory until 8 PM EDT this evening for
LOZ030-042-043.
Small Craft Advisory until 8 PM EDT this evening for
LOZ044-045.
&&
SYNOPSIS...TMA
NEAR TERM...AR/Apffel/TMA/Zaff
SHORT TERM...HSK
LONG TERM...HSK/Thomas
AVIATION...AR/Apffel/TMA/Zaff
MARINE...AR/TMA/ZaffHazardous weather outlook, Apr 12, 5:17 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 517 AM EDT Fri Apr 12 2019 NYZ001>005-010>014-019>021-085-130930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 517 AM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-130930- Oswego-Jefferson-Lewis- 517 AM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A soaking rainfall of 1 to 2 inches combined with snow melt may cause flooding along the Black River and its tributaries Sunday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 517 AM EDT Fri Apr 12 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Wind Advisories in New York, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.